You didn't provide any background information but that level is dangerously high and demands medical attention. Doctors have been known to send patients to the ER (for treatment with an insulin drip). Contact your doctor (even though it is a weekend) and seek his advice ASAP.
I am assuming that the "15 or 16" that you mention in your post is an A1c value. That's equivalent to well over 400 mg/dL which amounts to "Slow Motion Suicide" if you maintain such high levels for an extended period of time. Here's an abbreviated interpretation that I found online. My own sentiments are similar and actual statistics (i.e., long term) bear out the accuracy of the conclusions. Damage begins at 110 mg/dl and beta cell die-off accelerates above 140 mg/dl.
The worst thing about diabetes damage is that it lacks an "ouch, ouch, ouch" factor. I called it that once to a newly diagnosed diabetic who had her four year old granddaughter present. She overheard my explanations about diabetes damage to her gramma and said, "You mean it doesn't hurt? You don't feel an owie?" If a four year old can understand that, then any adult can also: diabetes wreaks havoc on virtually every cell in the body but it doesn't hurt while the damage is underway. When the damage becomes extensive enough, one of the first things that will be "felt" is neuropathy (i.e., nerve damage). By the time other organ damage becomes self-evident, it could be too late to heal the condition and the only option may be to maintain it (keep it from getting worse).
Anyone with an A1C of 15 or 16 has been in and out of ER a half a dozen times the last year...So, of the multiple doctors that's seen you, which one hasn't told you what "that" means? Anyway, that's water under the bridge. Today? Right now? What are you going to do about your high blood sugar, now? What's your question?
There is excellent information about diabetes on this website, along with a good explanation of A1c here: http://www.webmd.com/diabetes/guide/glycated-hemoglobin-test-hba1c Read through the information, and ask your doctor for a referral to a diabetes education program so you can learn as much as possible about diabetes and how you can best manage it. ~Lynn @Glucerna
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.